Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Eye diseases (Ophthalmology)

Question: Eye Pupil


Paul68 - Tue Apr 12, 2005 2:55 am

1. Over the last few months I have found my eyes to be easily irritated. People often commenting to me that.."you eyes are very red". I put this done to small cists at the corner of my eyes whites becoming irritated, these have developed over the years and I think were due to the corection of a squint when I was younger. Is there anything I can do to stop my eyes becoming irritated and Itchy.

2. Yesterday I looked in the mirror and have noticed that my right eye pupil is more dialated than my right. It is not causing any kind sensation in the eye although I feel a slight strain in the right. My vision in my left eye has never been very good. Over the past 2 years I have been using a computer on a daily basis.

Your advice and comments appreciated
Paul
Dr. Anthony Solomon - Tue Apr 12, 2005 3:35 am

Your complaints and the chronicity of symptoms are indications for evaluation by an ophthalmologist.

While medications can relieve itchiness and redness of the eyes, this would only treat the symptoms, not the cause.

I recommend that you consult the eye specialist as soon as possible, so that any ocular problem may be treated in time.


Dr Anthony Solomon
MB BS DTM&H DIP. VEN FRSM
Consultant Physician, Tropical & Genitourinary Medicine
alifran - Mon Nov 07, 2005 4:19 am

My dad suddenly had one pupil dilated much more than the other. The following day, it was a bit less noticible.

He is 78 and has high blood pressure for which he takes medication. I did some research on the web and was concerned to read that this could be a possible symptom of anyrism, Stroke or brain tumor. Also, glaucoma was mentioned.

He says that he sometimes notices blurriness, and he has had dry eyes for years, for which he uses drops. He will see his opthamologist. My question is could this be an indication that his BP medication may need adjusting?

Thanks in advance,
Ali
Dr. Anthony Solomon - Mon Nov 07, 2005 10:59 am

Your father's arterial blood pressure and his intraocular pressure readings are required for a suitable response to your question.
His blood pressure medication will require an adjustment in current dosage or a change of drug if the blood pressure is not adequately controlled.
He must see an ophthalmologist for an evaluation of his eyes and a physician for blood pressure monitoring. Hypertension may cause complications in various organs of the body, including the eyes, and untreated glaucoma may cause progressive loss of vision.

Dr Anthony Solomon
Consultant Physician, Tropical & Genitourinary Medicine

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.